Alert archive / Kansas / Wind Chill Advisories in 2011
Wind Chill Advisory 7, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Dec 5, 2011, 1:15 PM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska; 6 counties in Kansas. It took effect at Dec 5, 2011, 7:03 PM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2011, 1:15 PM MST (20:15 UTC)
- In effect from
- Dec 5, 2011, 7:03 PM MST
- Expired
- Dec 6, 2011, 3:55 AM MST
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901 WWUS43 KGLD 052015 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 115 PM MST MON DEC 5 2011 ...DANGEROUS WIND CHILL READINGS POSSIBLE OVERNIGHT... COZ090>092-KSZ001>003-013-014-027-NEZ079>081-060600- /O.NEW.KGLD.WC.Y.0007.111206T0600Z-111206T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 115 PM MST MON DEC 5 2011 /215 PM CST MON DEC 5 2011/ ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 8 AM MST /9 AM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 8 AM MST /9 AM CST/ TUESDAY. * TIMING/DURATION...WIND CHILL VALUES WILL QUICKLY FALL TO 10 BELOW ZERO OR COLDER BY 11 PM MST (MIDNIGHT CST) THIS EVENING WITH DANGEROUS READINGS LASTING THROUGH APPROXIMATELY 8 AM MST (9 AM CST) TUESDAY MORNING. * WIND CHILL INFO...WIND CHILL VALUES AS LOW AS 20 BELOW ZERO WILL BE POSSIBLE ACROSS THE ADVISORY AREA * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE OVERNIGHT SHOULD DRESS IN LAYERS AND MINIMIZE EXPOSURE. OUTDOOR PETS SHOULD BE GIVEN ADEQUATE PROTECTION AGAINST THE COLD WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
2 follow-up statements
468 WWUS43 KGLD 060203 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 703 PM MST MON DEC 5 2011 ...DANGEROUS WIND CHILL READINGS POSSIBLE THROUGH TUESDAY MORNING... COZ090>092-KSZ001>003-013-014-027-NEZ079>081-061100- /O.EXT.KGLD.WC.Y.0007.111206T0203Z-111206T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 703 PM MST MON DEC 5 2011 /803 PM CST MON DEC 5 2011/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 8 AM MST /9 AM CST/ TUESDAY... * TIMING/DURATION...WIND CHILL VALUES WILL QUICKLY FALL INTO THE 15 TO 24 DEGREE BELOW ZERO RANGE THROUGH THE REST OF THE EVENING AND INTO THE MID MORNING HOURS TUESDAY. * WIND CHILL INFO...WIND CHILL VALUES AS LOW AS 24 BELOW ZERO WILL BE POSSIBLE ACROSS THE ADVISORY AREA. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE OVERNIGHT SHOULD DRESS IN LAYERS AND MINIMIZE EXPOSURE. OUTDOOR PETS SHOULD BE GIVEN ADEQUATE PROTECTION AGAINST THE COLD WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND LIGHT TO MODERATE WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
171 WWUS43 KGLD 061055 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 355 AM MST TUE DEC 6 2011 ...DANGEROUS WIND CHILL READINGS POSSIBLE THROUGH EARLY THIS MORNING... COZ090>092-KSZ001>003-013-014-027-NEZ079>081-061500- /O.UPG.KGLD.WC.Y.0007.000000T0000Z-111206T1500Z/ /O.NEW.KGLD.WC.W.0004.111206T1055Z-111206T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 355 AM MST TUE DEC 6 2011 /455 AM CST TUE DEC 6 2011/ ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST /9 AM CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST /9 AM CST/ THIS MORNING. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING/DURATION...DANGEROUS WIND CHILLS WILL CONTINUE THROUGH EARLY THIS MORNING. * WIND CHILL INFO...WIND CHILL VALUES AS LOW AS 30 BELOW ZERO WILL BE POSSIBLE ACROSS THE WARNING AREA. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN LAYERS AND MINIMIZE EXPOSURE. OUTDOOR PETS SHOULD BE GIVEN ADEQUATE PROTECTION AGAINST THE COLD WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ004-015-016-028-029-041-042-061500- /O.NEW.KGLD.WC.Y.0008.111206T1055Z-111206T1500Z/ NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...OAKLEY... QUINTER...TRIBUNE...LEOTI 355 AM MST TUE DEC 6 2011 /455 AM CST TUE DEC 6 2011/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST /9 AM CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST /9 AM CST/ THIS MORNING. * TIMING/DURATION...DANGEROUS WIND CHILLS WILL CONTINUE THROUGH EARLY THIS MORNING. * WIND CHILL INFO...WIND CHILL VALUES AS LOW AS 24 BELOW ZERO WILL BE POSSIBLE ACROSS THE ADVISORY AREA. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE OVERNIGHT SHOULD DRESS IN LAYERS AND MINIMIZE EXPOSURE. OUTDOOR PETS SHOULD BE GIVEN ADEQUATE PROTECTION AGAINST THE COLD WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ BULLER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 5, 11:10 AM MST, 2 hours 5 minutes earlier.
Area forecast discussion, Dec 5, 11:10 AM MST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1110 AM MST MON DEC 5 2011 .DISCUSSION... 347 AM MST MON DEC 5 2011 MAIN FORECAST PROBLEM WILL BE A PROBLEMATIC TEMPERATURE FORECAST THROUGH THE SHORT TERM. SATELLITE SHOWING AN AMPLIFIED AND RETROGRESSIVE FLOW FROM THE PACIFIC INTO CENTRAL NORTH AMERICA. AMPLIFIED UPPER RIDGE SLOWING MOVING WEST AS TROUGH THAT EXTENDS FROM EASTERN CANADA INTO THE SOUTHWEST PORTION OF THE COUNTRY CONTINUES TO SAG TO THE SOUTH AND WEST. VERY COLD AIR MASS IN PLACE WITH COLDER AIR POISED TO COME FURTHER SOUTH. AT JET LEVEL THE MODELS INITIALIZED FINE. AT MID LEVELS...THE UKMET INITIALIZED A LITTLE BETTER...ESPECIALLY WITH THE NORTHERN END OF THE TROUGH. THE MODELS TENDED TO HAVE THE SURFACE RIDGING TOO FAR SOUTH AND EAST. THE NAM FOLLOWED BY THE ECMWF WAS DOING A LITTLE BETTER HERE. WITH THE LOW LEVEL THERMAL FIELD...THE GFS WAS DOING SLIGHTLY BETTER THAN THE OTHER GUIDANCE. TODAY/TONIGHT...WAS HARD TO TELL THE EXACT EXTENT OF THE SNOW FIELD DUE TO CLOUD COVER OVER THE AREA. THAT AND CLOUD COVER THROUGH TONIGHT WILL BE THE MAIN PLAYERS IN WHAT THE TEMPERATURES WILL DO. DEFINITELY LOOKS LIKE A LOT OF CLOUDS AROUND THROUGH THE DAY. THAT COMPLICATED BY THE SNOW COVER...WILL MAKE FOR A COLD DAY. BASED ON LATEST TRENDS AND MODEL DATA...DECIDED TO LOWER MAXES A FEW DEGREES. UPPER AIR ANALYSIS SHOWS EXTREMELY COLD AIR UPSTREAM AT MID LEVELS. LOOKING AT THE 700 TO 500 MB ANALYSIS...IT WOULD APPEAR THAT THERE SHOULD BE VERY GOOD LAPSE RATES BUT MODELS REALLY DO NOT SHOW THAT. UPSTREAM SOUNDINGS WOULD INDICATE MOST IF NOT THE ENTIRE SOUNDING IS -10 C OR COLDER/IN THE DENDRITIC ZONE. MODELS INDICATE SOME KIND OF LIFT ALBEIT NOT THAT STRONG THROUGH THE DAY... ESPECIALLY IN THE SOUTH. MOISTURE IS SHALLOW. HOWEVER...AM THINKING WITH SUCH A COLD AIR MASS IN PLACE...WOULD NOT TAKE MUCH TO PRODUCE SOME FLURRIES. SO AT THIS TIME...INSERTED FLURRIES INTO THE SOUTHERN PORTION OF THE AREA THROUGH EARLY EVENING. HUGE DIFFERENCE TONIGHT IN WHAT THE MODELS THINK THE CLOUDS AND RESULTING TEMPERATURE FORECAST WILL BE. NAM BELIEVES THERE WILL BE A LOT OF CLOUDS AROUND WHILE THE OTHER MODELS CLEAR IT OUT. THE SOUTHERN PORTION OF THE AREA WILL CLEAR OUT THE LAST AND WILL HAVE THE LEAST COLD MINS. AT THIS TIME BELIEVE THAT THE COLDER/LEAST CLOUD COVER WILL OCCUR. HOWEVER...ENOUGH UNCERTAINTY FOR ME TO NOT GO FOR IT. TENDED TO SPLIT THE DIFFERENCE BUT WENT SLIGHTLY TOWARD THE COLDER GUIDANCE. WINDS WILL BE LESS THAN 10 MPH MOST AREAS. HOWEVER...IF THE COLDEST...MUCH BELOW ZERO MINS...ARE REALIZED...WIND CHILL ADVISORY CRITERIA COULD BE REACHED. WILL BRIEF IN THE NEXT SHIFT AND HIGHLIGHT THIS IN THE HWO. TUESDAY/TUESDAY NIGHT...LOW WIND CHILLS WILL OCCUR EARLY IN THE MORNING. DESPITE THE GENERAL TENDENCY OF THE MODELS TO HAVE A NORTHEAST TO SOUTHWEST JET AXIS THAT BEGINS TO MOVE ACROSS THE AREA FROM LATE MORNING THROUGH AT LEAST THE EVENING HOURS...THERE IS A BIG MODEL DIFFERENCE IN HOW TO HANDLE THE JET AND THE RESULTING UPPER TROUGH THAT IS MOVING EAST AND SOUTH OF THE AREA. FOR THE EASY PART IT LOOKS LIKE A LOT MORE SUN AT THIS TIME. HOWEVER...WOULD STILL EXPECT THE SNOW FIELD TO HAVE CHANGED LITTLE DUE TO THE LACK OF SUNSHINE DURING THE PREVIOUS TWO DAYS AND COOLING SOIL TEMPERATURES. OF COURSE A MAJOR CONTRIBUTOR TO THIS IS HOW COLD THE DAY STARTS. IN ADDITION MORE OF THE DETERMINISTIC MODEL OUTPUT WITH ENSEMBLE SUPPORT IS WANTING TO CUT OFF A LOW ON THE SOUTHERN END OF THIS TROUGH NOT TOO FAR AWAY FROM THE AREA...WITH THE LAST TWO RUNS OF THE NAM...LATEST SREF...AND NOW EVEN MORE SO THE 06Z GFS THE MOST AGGRESSIVE WITH THIS. ALL THINGS CONSIDERED...THE MODELS OVERALL LOOK TOO WARM WITH THE EXCEPTIONS OF THE CANADIAN AND NAM. TRENDED TOWARD THE COOLER SIDE OF GUIDANCE BUT THIS COULD CHANGE. WEDNESDAY/WEDNESDAY NIGHT...MAIN JET AXIS LOOKS TO STAY NORTH AND EAST OF THE AREA THROUGH THE PERIOD. ABOVE DISCUSSION ON BEHAVIOR OF THE UPPER TROUGH WILL HAVE A SIGNIFICANT IMPACT ALONG WITH THE SNOW COVER ON THE HIGH TEMPERATURES. THE COOLER GUIDANCE SUPPORTED THE CURRENT FORECAST AND DID NOT CHANGE. BUT AGAIN CONFIDENCE IS LOW. THANKS TO ALL THAT COLLABORATED. BULLER THURSDAY THROUGH SUNDAY...THROUGH THE PERIOD AN UPPER LEVEL TROUGH WILL REMAIN OVER EASTERN CANADA...WITH THE UPPER LEVEL RIDGE CURRENTLY OVER THE PACIFIC BUILDING OVER THE CONUS THROUGH SATURDAY. THURSDAY A COLD FRONT WILL MOVE THROUGH THE HIGH PLAINS. MODELS DISAGREE WITH THE TIMING OF THE PASSAGE...WITH IT EITHER MOVING THROUGH DURING THE EARLY MORNING OR OVERNIGHT. BEHIND THE FRONT AN UPPER LEVEL TROUGH WILL MOVE THROUGH THURSDAY NIGHT. MODELS ARE IN GOOD AGREEMENT WITH PLACEMENT AND SPEED OF THE TROUGH. BETTER FORCING LOOKS TO BE NORTH OF THE CWA...SO WILL KEEP THE FORECAST DRY THURSDAY AS THE FRONT AND TROUGH PASS THROUGH. HOWEVER A FEW FLURRIES MAY BE POSSIBLE IN THE EAST AS SOME FORCING WILL BE PRESENT AS THE TROUGH MOVES THROUGH OVERNIGHT. FRIDAY THE UPPER LEVEL RIDGE BEGINS TO BUILD OVER THE REGION WITH A SPLIT FLOW PATTERN DEVELOPING. BY SUNDAY THE RIDGE FLATTENS OUT OVER THE CENTRAL PLAINS. MEANWHILE AN UPPER LEVEL TROUGH MOVES DOWN FROM CANADA ALONG THE WEST COAST. AS THE TROUGH MOVES SOUTH THE UPPER LEVEL FLOW BEGINS TO MERGE ONCE AGAIN...WHICH MAY GIVE THE REGION A SHOT AT PRECIPITATION NEXT WEEK. TEMPERATURES THROUGH THE PERIOD WILL WARM AS THE UPPER LEVEL RIDGE BUILDS IN. HOWEVER THE WARM UP WILL DEPEND ON HOW MUCH SNOW IS PRESENT. CURRENT BLEND OF PREVIOUS FORECAST AND LATEST MODELS HAVE VALUES BELOW MOST GUIDANCE SO WILL LEAVE TEMPS AS THEY ARE. HIGHS WILL BE AS MUCH AS 10 DEGREES BELOW NORMAL WITH LOWS NEAR TO A FEW DEGREES BELOW NORMAL. JTL && .AVIATION... 1016 AM MST MON DEC 5 2011 FOR THE 18Z TAFS...MAIN CONCERN FOR THE PREVAILING PERIOD WILL BE THE POSSIBILITY OF FOG/BR DEVELOPING OVERNIGHT AT BOTH TERMINALS. TEMPERATURES WILL REMAIN COLD TODAY WHICH WILL LIMIT MELTING... AND MAY AFFECT FOG FORMATION. HAVE DECIDED TO GO AHEAD AND INCLUDE A PERIOD OF MVFR...WITH THE CHANCE OF REACHING IFR OR LIFR IF FOG DEVELOPS. OTHERWISE...SURFACE HIGH PRESSURE ACROSS THE AREA WILL KEEP WINDS LIGHT WITH CLEARING SKIES OVERNIGHT. A FEW FLURRIES AND SOME SCATTER LOW LEVEL CLOUDS MAY BE POSSIBLE THIS AFTERNOON GIVEN REGIONAL OBS...BUT IMPACTS WILL BE MINIMAL TO NONE. PMM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Dec 5, 4:26 AM MST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 426 AM MST MON DEC 5 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 426 AM MST MON DEC 5 2011 /526 AM CST MON DEC 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AFTER MIDNIGHT TONIGHT...WIND CHILL READINGS WILL FALL TO NEAR 15 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EARLY TUESDAY MORNING...WIND CHILL READINGS OF NEAR 15 DEGREES BELOW ZERO WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BULLER
Nearby
Wind Chill Advisories in Kansas, 2011Wind Chill Advisories in Colorado, 2011Wind Chill Advisories in Nebraska, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.